Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Pregnant. Dark stool, large size. Taking Pregnacare multivitamin. Internal bleeding?

Hi Dr Stephen, I am currently 22 weeks pregnant with my first baby. This morning i noticed for the first time that my stool was darker than usual (very dark brown/black). I also havent been for a few days so it was a larger than normal stool. I have been taking a Pregnacare multivitamin that contains some iron but not high levels and i haven t been eating many green vegetables/red meats lately so i wouldn t imagine it would be my iron levels. Plus i had blood tests done about 6 weeks ago and my iron levels were below average. Could i have internal bleeding?? Thank you Tunya
Asked On : Fri, 25 Jan 2013
Answers:  1 Views:  281
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
No it is not due to internal bleeding it is due to the multivitamin that you are taking.
When you have iron deficiency,black stools is a sign of iron absorbtion in the body,so I think there is nothing to worry. If you have constipation then better take laxative,as it would worsen as the pregnancy advances. Take care and don't worry
Answered: Fri, 8 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor